MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491346
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing with bd totalys slideprep, contamination was observed on the slides.The contamination possibly originated from the di water bottle.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary: the complaint alleges contamination (catalog number 491346, serial number (b)(6)).It was reported by the customer that the green specs have been see on slides.Service replaced all tubing entire rail syringes reagent station and lines from reagent station to syringes quad bundles and tubing on rail and tested.Based on service investigation, the complaint is confirmed and the root cause is attributed to contamination.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Service history review revealed one complaint for similar root cause attributes.Samples were not received by quality for investigation and thus, returned material investigation could not occur.No new trends, risks, or hazards were identified as a result of the complaint.Bd quality will continue to closely monitor for trends associated with this complaint.
 
Event or Problem Description

Brand Name
BD TOTALYS SLIDEPREP
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21201270
Report Number1119779-2025-00012
Device Sequence Number15329399
Product Code MKQ
UDI-Device Identifier00382904913465
UDI-Public(01)00382904913465(11)171018
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown